MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA; SYRINGE, ANTISTICK

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA; SYRINGE, ANTISTICK
Catalog Number 305270
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#:305270, batch#: 4214081.It was reported that the bd integra had foreign matter.The following information was provided by the initial reporter: rcc received a complaint via phone.Complaint: we purchase bd integra syringes for all our vaccinations and we had an issue with a lot last week.I have pulled all the syringes with the lot.The needle was noted to have some foreign material/substance growing on it.The nurse pulling the vaccine noted it before using the syringe.It was noted on several syringes from the same case, so i pulled the remaining and did not check any further.Date of event 12/6/2024.No harm or medical intervention occurred.Ref: 305270, lot#: 4214081.4 cases quarantined.Additional information provided: 1.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? yes, i have it available.Address: (b)(6).2.Was the foreign matter inside the barrel? it was on the needle.3.Was the foreign matter on the cannula? it was on the needle.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up: it was reported the needle had some foreign material growing on it.To aid in the investigation, two samples in opened packaging blisters were received for evaluation by our quality team.A visual inspection was performed.One sample has a particle of lubricant with dust adhered to the needle located 1/4" from the needle hub.The other sample has no visible defects.No other defects or imperfections were observed.This defect could occur if, after an equipment repair or maintenance, cleaning was not effective.A device history record review was completed for provided material number 305270, lot 4214081.The review revealed all visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Lot 4214081 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Additional device histories were reviewed for each batch of needles used in the manufacturing of this batch.There was no documentation for this type of defect during the entire production run of these batches.The sample will be shown to associates for awareness.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
BD INTEGRA
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21057914
Report Number1213809-2024-01016
Device Sequence Number18332465
Product Code MEG
UDI-Device Identifier30382903052708
UDI-Public(01)30382903052708(11)240801(17)290731(10)4214081
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305270
Device Lot Number4214081
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown